Thunderstorm Wind, Creek
- When
- July 9, 2:55 PM CST
- Where
- Creek County, Kiefer
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -96.070
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Severe thunderstorms occurred from the late afternoon hours into the evening hours. Most reports were due to wind, but the most notable report was a tornado near Warner in Muskogee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred from the late afternoon hours into the evening hours. Most reports were due to wind, but the most notable report was a tornado near Warner in Muskogee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 9, 2:04 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 304 PM CDT MON JUL 9 2007 .DISCUSSION... RAIN EVENT TONIGHT AND TOMORROW IS THE MAIN FORECAST PROBLEM. STORMS ARE CURRENTLY FORMING OVER CENTRAL OKLAHOMA AND CENTRAL KANSAS. THE WRF AND GFS SHOW SIGNS OF CONVECTIVE BLOW UPS IN THEIR VORTICITY AND QPF FIELDS. THUS...IT SEEMS LIKE A GOOD BET IT WILL RAIN. CURRENT THOUGHTS ON QPF WOULD PUT TOTALS TONIGHT AND TOMORROW IN THE INCH AND A HALF RANGE. SHOULD IT BECOME OBVIOUS MORE RAIN WILL FALL A FLASH FLOOD WATCH WOULD BE MERITED. HAVE DECIDED TO PUT IT OFF BUT USERS WILL NEED TO MONITOR OUR PRODUCTS TONIGHT. AFTER TONIGHT THERE WILL BE PERIODIC CHANCES OF RAIN. THE MODELS SHOW FRONTS IN THE NEIGHBORHOOD TUEDAY NIGHT AND WEDNESDAY AND THEN AGAIN THURSDAY NIGHT AND FRIDAY. GIVEN THE TIME OF YEAR THE CURRENT MODEL TRENDS OF SWEEPING THE FRONTS THROUGH APPEARS PROBLEMATIC. IF I TRUSTED THE WRF I WOULD KEEP WEDNESDAY DRY...BUT THE GFS SUGGESTION OF CONVECTION SEEMS MORE REASONABLE. THE SAME SCENARIO OCCURS FRIDAY INTO SATURDAY. AT THIS TIME CHOSE TO KEEP SATURDAY AND SUNDAY DRY BUT THIS MAY NEED REVISITED. TEMP WISE...CLOUDS AND RAIN WILL BE A FACTOR. AM A BIT COOLER THAN MY NEIGHBORS TOMORROW...BUT I THINK THERE WILL BE ENOUGH RAIN AND CLOUDS TO HOLD THINGS DOWN A LITTLE. ALL IN ALL DID NOT STRAY TOO FAR FROM THE MAV AND MEX. && .PRELIMINARY POINT TEMPS/POPS... TUL 73 86 70 87 / 70 80 50 20 FSM 71 86 72 89 / 30 80 50 20 MLC 73 86 72 88 / 60 80 50 20 BVO 71 86 65 86 / 70 80 50 20 FYV 69 82 67 86 / 40 80 50 20 BYV 68 80 68 83 / 30 70 50 20 MKO 71 84 71 87 / 60 80 50 20 MIO 71 84 68 85 / 70 80 50 20 F10 72 85 71 86 / 60 80 50 20 HHW 75 91 74 89 / 40 60 50 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....17 ABBAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON JUL 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON JUL 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER WESTERN ARKANSAS EARLY THIS AFTERNOON IN ASSOCIATION WITH A MID-LEVEL TROUGH AXIS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE AFTERNOON AS CAPE VALUES INCREASE TO AROUND 2000 TO 3000 J/KG. A FEW OF THESE STORMS COULD BECOME BRIEFLY SEVERE...WITH MARGINALLY SEVERE WIND BEING THE MAIN THREAT. MOST OF THIS ACTIVITY SHOULD DIMINISH THIS EVENING. A STRONG UPPER LEVEL LOW OVER NORTHERN KANSAS EARLY THIS AFTERNOON WILL DROP INTO NORTHERN OKLAHOMA BY TUESDAY MORNING. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS SYSTEM LATER THIS AFTERNOON...WITH THE ACTIVITY POSSIBLY MOVING INTO PORTIONS OF NORTHEAST OKLAHOMA AFTER MIDNIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... A SURFACE FRONT WILL MOVE INTO KANSAS AND BE A FOCUS FOR SHOWERS AND THUNDERSTORMS TUESDAY WHICH SHOULD MOVE SOUTHEAST. ALTHOUGH SOME UNCERTAINTY STILL EXISTS...THERE IS A POTENTIAL FOR LOCALLY HEAVY RAIN...MAINLY OVER THE RECENTLY FLOODED AREAS OF NORTHEAST OKLAHOMA. NORTHWESTERLY UPPER FLOW WILL PERSIST FOR MUCH OF NEXT WEEK...WITH THUNDERSTORMS CHANCES REMAINING IN THE FORECAST THROUGH AT LEAST FRIDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD MONITOR LATER FORECASTS FOR POSSIBLE FLASH FLOOD WATCH FOR TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT MON JUL 9 2007
ARZ019-091745-
CRAWFORD AR-
1204 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 1204 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CEDARVILLE TO CONCORD TO KIBLER...MOVING
NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...CONCORD...PLEASANT HILL...MULBERRY...MOUNTAINBURG...
ALMA...CEDARVILLE...CHESTER...KIBLER...SHIBLEY...FURRY...DYER...
FIGURE FIVE AND RUDY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3559 9446 3545 9435 3536 9430 3548 9404
3559 9407 3571 9415SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT MON JUL 9 2007
OKZ060-064>066-092115-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
320 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE...EASTERN CREEK AND SOUTHERN TULSA
IN EAST CENTRAL OKLAHOMA
EASTERN OKFUSKEE
AT 320 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES NORTH OF KELLYVILLE TO 3 MILES WEST OF
BEGGS TO 6 MILES SOUTHWEST OF OKEMAH...MOVING EAST AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...TULSA...
LIBERTY...GRAY...OKEMAH...CLEARVIEW...PHAROAH...OKFUSKEE...
OKMULGEE...HENRYETTA...BRYANT...DEWAR...GRAYSON...SCHULTER...
MORRIS...PRESTON...BEGGS...BALD HILL...HECTORVILLE...SAND SPRINGS...
LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...SLICK...MOUNDS...
KIEFER...KELLYVILLE...SAPULPA AND WILSON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3615 9631 3572 9633 3533 9638 3539 9591
3570 9573 3615 9581The Tulsa radar (KINX), 52 km away, was scanning. The volume nearest the first event began at 20:55 UTC.
8 thunderstorm wind, 2 flash flood, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down a pair of large trees.
A tornado removed a large section of the roof of a church, destroyed a tin storage barn, damaged two homes and snapped a couple of power poles and large trees limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 70 miles an hour blew down two trees.
Thunderstorm winds estimated at 80 miles an hour blew the roof off of an office building.
Heavy rain caused Walnut Creek to rise out of its banks and to flood a nearby road.
Thunderstorm winds estimated at 70 miles an hour blew down several trees in Cherokee State Park.
Thunderstorm winds estimated at 70 miles an hour blew down trees.
Thunderstorm winds estimated at 70 miles an hour blew down several trees. Some of the trees blocked roads.
Heavy rains caused flooding which required a road near Bristow to be closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyThe tornado archive for Oklahoma, 2007Warnings in Oklahoma, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51039, 51044, 51049, 51051, 51053, 51055, 51057, 51062, 51072, 51077, 51078, 51088.